Checked on the Interactions Checker, it needs to be monitored:
Applies to: Xanax (alprazolam), Lortab (acetaminophen/hydrocodone)
MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.
MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.
Yes there are. First, both are addicting and difficult to stop using. Especially the xanax. If these are taken on a regular basis, do not quit taking xanax at once. It may cause serious problems such as seizures. You would need to taper down under a doctors supervision. One major problem (mixing) is respiratory depression. Yes, these meds are prescribed together, but "mixing" them isn't normally the way they're administered. You should schedule the doses at least a few hours apart to avoid a possible negative side effect. Please check with your doctor or pharmacist about any questions you may have about dosing.
Best wishes and be safe,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jul 2010 • 2 answers
Posted 21 Aug 2010 • 3 answers
Posted 9 Oct 2010 • 4 answers
Posted 6 Apr 2012 • 4 answers
Posted 15 Feb 2014 • 1 answer